Alert archive / Montana / High Wind Warnings in 2011
High Wind Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Feb 11, 2011, 2:56 PM MST for 12 counties in Montana. It took effect at Feb 11, 2011, 9:00 PM MST. It was in force for 41 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 11, 2011, 2:56 PM MST (21:56 UTC)
- In effect from
- Feb 11, 2011, 9:00 PM MST
- Expired
- Feb 13, 2011, 2:01 PM MST
- In force
- 41 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 1:45 AM MST | NON-TSTM WND GST 78 | 11 Ene Zortman, MT | MALTA SOUTH DOT SITE |
| Feb 13, 3:25 AM MST | NON-TSTM WND GST 58 | 7 Se Devils Creek Recre, MT | SOUTH SAWMILL RAWS |
| Feb 13, 4:45 AM MST | NON-TSTM WND GST 60 | 11 Ene Zortman, MT | MALTA SOUTH DOT SITE |
| Feb 13, 5:44 AM MST | NON-TSTM WND GST 58 | 1 W Zortman, MT | ZORTMAN MINE RAWS |
| Feb 13, 6:55 AM MST | HIGH SUST WINDS 52 | E Whitewater, MT | NORTHWEST AT 52 MPH |
| Feb 13, 6:55 AM MST | HIGH SUST WINDS 52 | Whitewater, MT | SUSTAINED WINDS FROM 40 MPH TO 52 MPH FOR THE LAST 2 HOURS. |
| Feb 13, 7:30 AM MST | NON-TSTM WND GST 58 | 15 Nne Frazer, MT | |
| Feb 13, 8:00 AM MST | HIGH SUST WINDS 47 | 11 Ene Zortman, MT | SUSTAINED 41 MPH TO 52 MPH FOR 2 HOURS WITH GUST TO 71 MPH AT THE DOT SITE ON HWY 191 SOUTH OF MALTA. |
| Feb 13, 8:00 AM MST | HIGH SUST WINDS 55 | 9 Sw Bredette, MT | SUSTAINED WINDS 40 TO 55 MPH FOR THE LAST 2 HOURS WITH GUST TO 61 MPH AT THE DOT SITE LOCATED AT MCDONALD PASS. |
| Feb 13, 8:25 AM MST | NON-TSTM WND GST 72 | 7 Ese Devils Creek Recr, MT | GUST TO 72 MPH AT THE RAWS SITE WITH SUSTAINED WINDS FROM 35 TO 46 MPH FOR THE LAST 2 HOURS. |
| Feb 13, 8:44 AM MST | NON-TSTM WND GST 58 | 1 W Zortman, MT | GUST FROM 53 TO 58 MPH FOR THE LAST 3 HOURS AT THE RAWS SITE AT ZORTMAN. |
| Feb 13, 8:55 AM MST | HIGH SUST WINDS 48 | Scobey, MT | SUSTAINED WINDS 46 TO 48 MPH FOR THE LAST 2 HOURS WITH GUST TO 57 MPH AT THE SCOBY AIRPORT. |
| Feb 13, 9:04 AM MST | HIGH SUST WINDS 45 | 2 Ese Saco, MT | SUSTAINED 40 TO 45 MPH FOR THE LAST 2 HOURS WITH GUST TO 53 MPH AT THE DOT SITE 2 MILES EAST OF SACO ON HWY 2. |
| Feb 13, 9:42 AM MST | NON-TSTM WND GST 62 | Glasgow, MT | GUST TO 62 MPH. |
| Feb 13, 12:37 PM MST | HIGH SUST WINDS 52 | 10 S Vida, MT | SUSTAIANED 42 TO 52 MPH WINDS WITH GUST TO 58 MPH AT THE DOT SITE COW CREEK ON MT 13. |
| Feb 13, 1:47 PM MST | HIGH SUST WINDS 48 | 4 Ne Hodges, MT | SUSTAINED 40 TO 48 MPH WINDS FOR THE LAST 2 HOURS WITH GUST TO 55 MPH AT THE DOT SITE ON HWY I-94. |
| Feb 13, 2:00 PM MST | HIGH SUST WINDS 40 | 10 Wnw Medicine Lake, MT | SUSTAINED WIND FROM 9 AM TO 3 PM. |
| Feb 13, 2:00 PM MST | HIGH SUST WINDS 66 | 9 Sw Bredette, MT | SUSTAINED WINDS 51 TO 66 MPH FOR THE LAST 6 HOURS WITH GUST TO 81 MPH AT THE DOT SITE ON MT 13. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
786 WWUS75 KGGW 112156 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 256 PM MST FRI FEB 11 2011 MTZ060-121100- /O.NEW.KGGW.HW.W.0001.110212T0400Z-110213T2200Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 256 PM MST FRI FEB 11 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MST SUNDAY. * WINDS: WEST 35 TO 45 MPH...WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING: WINDS WILL STEADILY AND QUICKLY INCREASE THIS EVENING. A PROLONGED PERIOD OF VERY STRONG WINDS IS EXPECTED TO CONTINUE INTO SUNDAY. THE WINDS WILL START TO DIMINISH SUNDAY AFTERNOON. * IMPACTS: WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO BE OUTSIDE IN WHERE LOOSE OBJECTS ARE BEING BLOWN BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. && $$
6 follow-up statements
337 WWUS75 KGGW 121002 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 302 AM MST SAT FEB 12 2011 MTZ060-122230- /O.CON.KGGW.HW.W.0001.000000T0000Z-110213T2200Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 302 AM MST SAT FEB 12 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST SUNDAY. * WINDS: WEST 35 TO 45 MPH...WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING: WINDS WILL GRADUALLY INCREASE TODAY. A PROLONGED PERIOD OF VERY STRONG WINDS IS EXPECTED TO CONTINUE INTO SUNDAY. THE WINDS WILL START TO DIMINISH SUNDAY AFTERNOON. * IMPACTS: WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN WHERE LOOSE OBJECTS ARE BEING BLOWN BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION... FORECASTS...AND WARNINGS. && $$
392 WWUS75 KGGW 122200 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 300 PM MST SAT FEB 12 2011 MTZ060-130600- /O.CON.KGGW.HW.W.0001.000000T0000Z-110213T2200Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 300 PM MST SAT FEB 12 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST SUNDAY. * WINDS: WEST 35 TO 45 MPH...WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING: WINDS WILL INCREASE TONIGHT. A PROLONGED PERIOD OF VERY STRONG WINDS IS EXPECTED TO CONTINUE INTO SUNDAY. THE WINDS WILL START TO DIMINISH SUNDAY AFTERNOON. * IMPACTS: WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE OBJECTS ARE BEING BLOWN BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION... FORECASTS...AND WARNINGS. && $$ MTZ016>027-059-061-062-130600- /O.NEW.KGGW.HW.A.0001.110213T1500Z-110214T0100Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER... OPHEIM...CULBERTSON 300 PM MST SAT FEB 12 2011 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * WINDS: WEST SHIFTING TO NORTHWEST 30 TO 40 MPH...WITH GUSTS OVER 50 MPH ARE POSSIBLE SUNDAY. * TIMING: THE WINDS WILL RAPIDLY INCREASE AND SPREAD ACROSS THE ENTIRE AREA DURING THE MORNING HOURS SUNDAY. THE STRONGEST WINDS WILL LAST UNTIL LATE AFTERNOON...THEN QUICKLY DIMINISH BY 6 PM. * IMPACTS: DAMAGING WINDS ARE POSSIBLE SUNDAY. WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE OBJECTS ARE BEING BLOWN BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
425 WWUS75 KGGW 130342 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 842 PM MST SAT FEB 12 2011 MTZ060-131200- /O.CON.KGGW.HW.W.0001.000000T0000Z-110213T2200Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 842 PM MST SAT FEB 12 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST SUNDAY. * WINDS: WEST 35 TO 45 MPH...WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING: WINDS WILL INCREASE TONIGHT. A PROLONGED PERIOD OF VERY STRONG WINDS IS EXPECTED TO CONTINUE INTO SUNDAY. THE WINDS WILL START TO DIMINISH SUNDAY AFTERNOON. * IMPACTS: WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE OBJECTS ARE BEING BLOWN BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION... FORECASTS...AND WARNINGS. && $$ MTZ016>027-059-061-062-131200- /O.CON.KGGW.HW.A.0001.110213T1500Z-110214T0100Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER... OPHEIM...CULBERTSON 842 PM MST SAT FEB 12 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM MST SUNDAY THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM MST SUNDAY THROUGH SUNDAY AFTERNOON. * WINDS: WEST SHIFTING TO NORTHWEST 30 TO 40 MPH...WITH GUSTS OVER 50 MPH POSSIBLE. * TIMING: THE WINDS WILL RAPIDLY INCREASE AND SPREAD ACROSS THE ENTIRE AREA DURING THE MORNING HOURS SUNDAY. THE STRONGEST WINDS WILL LAST UNTIL LATE AFTERNOON...THEN QUICKLY DIMINISH BY 6 PM. * IMPACTS: DAMAGING WINDS ARE POSSIBLE SUNDAY. WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE OBJECTS ARE BEING BLOWN BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
225 WWUS75 KGGW 131017 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 317 AM MST SUN FEB 13 2011 MTZ016>020-059-061-062-131130- /O.CAN.KGGW.HW.A.0001.110213T1500Z-110214T0100Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS- NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...WHITEWATER...OPHEIM...CULBERTSON 317 AM MST SUN FEB 13 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WATCH. ALTHOUGH SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WILL BE COMMON ACROSS THE AREA TODAY...GUSTS UP TO 60 MPH ARE NO LONGER EXPECTED. DURING THE MID DAY AND AFTERNOON HOURS...GUSTS OF 40 TO 50 MPH WILL STILL BE POSSIBLE. $$ MTZ024>027-131830- /O.UPG.KGGW.HW.A.0001.110213T1500Z-110214T0100Z/ /O.EXB.KGGW.HW.W.0001.110213T1500Z-110214T0100Z/ RICHLAND-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY... TERRY...WIBAUX 317 AM MST SUN FEB 13 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WEST SHIFTING TO NORTHWEST 35 TO 45 MPH...WITH GUSTS OVER 60 MPH POSSIBLE. * TIMING: WINDS WILL RAPIDLY INCREASE AND SPREAD ACROSS THE ENTIRE AREA DURING THE MORNING AND MID DAY HOURS TODAY. THE STRONGEST WINDS WILL LAST UNTIL LATE AFTERNOON...THEN QUICKLY DIMINISH BY 6 PM. * IMPACTS: DAMAGING WINDS ARE POSSIBLE. WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE OBJECTS ARE EASILY BLOWN BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ021>023-131830- /O.UPG.KGGW.HW.A.0001.110213T1500Z-110214T0100Z/ /O.EXB.KGGW.HW.W.0001.110213T1500Z-110213T2100Z/ PETROLEUM-GARFIELD-MCCONE- INCLUDING THE CITIES OF...WINNETT...JORDAN...CIRCLE 317 AM MST SUN FEB 13 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WEST SHIFTING TO NORTHWEST 35 TO 45 MPH...WITH GUSTS OVER 60 MPH POSSIBLE. * TIMING: THE WINDS WILL RAPIDLY INCREASE AND SPREAD ACROSS THE ENTIRE AREA DURING THE MORNING HOURS TODAY. THE STRONGEST WINDS WILL LAST THROUGH THE MID DAY HOURS...THEN QUICKLY DIMINISH EARLY THIS AFTERNOON. * IMPACTS: DAMAGING WINDS ARE POSSIBLE. WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE OBJECTS ARE ARE EASILY BLOWN BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ060-131830- /O.EXT.KGGW.HW.W.0001.000000T0000Z-110213T2100Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 317 AM MST SUN FEB 13 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * WINDS: WEST 40 TO 50 MPH...WITH GUSTS TO AS HIGH AS 70 MPH. * TIMING: VERY STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY. THE WINDS WILL START TO DIMINISH THIS AFTERNOON. * IMPACTS: WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE OBJECTS ARE EASILY BLOWN BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
902 WWUS75 KGGW 131448 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 748 AM MST SUN FEB 13 2011 MTZ016>020-059-061-062-132100- /O.EXA.KGGW.HW.W.0001.000000T0000Z-110213T2100Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS- NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...WHITEWATER...OPHEIM...CULBERTSON 748 AM MST SUN FEB 13 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * WINDS: WEST SHIFTING TO NORTHWEST 35 TO 45 MPH...WITH GUSTS OVER 60 MPH POSSIBLE. * TIMING: VERY STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY. THE WINDS WILL START TO DIMINISH THIS AFTERNOON. * IMPACTS: WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE OBJECTS ARE EASILY BLOWN BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ021>023-132100- /O.EXT.KGGW.HW.W.0001.110213T1448Z-110213T2100Z/ PETROLEUM-GARFIELD-MCCONE- INCLUDING THE CITIES OF...WINNETT...JORDAN...CIRCLE 748 AM MST SUN FEB 13 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * WINDS: WEST SHIFTING TO NORTHWEST 35 TO 45 MPH...WITH GUSTS OVER 60 MPH POSSIBLE. * TIMING: THE WINDS WILL RAPIDLY INCREASE AND SPREAD ACROSS THE ENTIRE AREA DURING THE MORNING HOURS TODAY. THE STRONGEST WINDS WILL LAST THROUGH THE MID DAY HOURS...THEN QUICKLY DIMINISH EARLY THIS AFTERNOON. * IMPACTS: DAMAGING WINDS ARE POSSIBLE. WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE OBJECTS ARE ARE EASILY BLOWN BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ060-132100- /O.CON.KGGW.HW.W.0001.000000T0000Z-110213T2100Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 748 AM MST SUN FEB 13 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * WINDS: WEST 40 TO 50 MPH...WITH GUSTS TO AS HIGH AS 70 MPH. * TIMING: VERY STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY. THE WINDS WILL START TO DIMINISH THIS AFTERNOON. * IMPACTS: WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE OBJECTS ARE EASILY BLOWN BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ024>027-132300- /O.CON.KGGW.HW.W.0001.110213T1500Z-110214T0100Z/ RICHLAND-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY... TERRY...WIBAUX 748 AM MST SUN FEB 13 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. * WINDS: WEST SHIFTING TO NORTHWEST 35 TO 45 MPH...WITH GUSTS OVER 60 MPH POSSIBLE. * TIMING: WINDS WILL RAPIDLY INCREASE AND SPREAD ACROSS THE ENTIRE AREA DURING THE MORNING AND MID DAY HOURS TODAY. THE STRONGEST WINDS WILL LAST UNTIL LATE AFTERNOON...THEN QUICKLY DIMINISH BY 6 PM. * IMPACTS: DAMAGING WINDS ARE POSSIBLE. WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE OBJECTS ARE EASILY BLOWN BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
629 WWUS75 KGGW 132101 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 201 PM MST SUN FEB 13 2011 MTZ018>020-023-062-140100- /O.CAN.KGGW.HW.W.0001.000000T0000Z-110213T2100Z/ /O.NEW.KGGW.HW.W.0002.110213T2101Z-110214T0100Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CIRCLE...CULBERTSON 201 PM MST SUN FEB 13 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. * WINDS: WEST TO NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH WILL CONTINUE. * TIMING: THESE VERY STRONG WINDS ARE EXPECTED TO CONTINUE INTO THE LATE AFTERNOON. EXPECT THEM TO QUICKLY DIMINISH AROUND 6 PM. * IMPACTS: WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE OBJECTS ARE EASILY BLOWN BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ024>027-140100- /O.CAN.KGGW.HW.W.0001.000000T0000Z-110214T0100Z/ /O.NEW.KGGW.HW.W.0002.110213T2101Z-110214T0100Z/ RICHLAND-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY... TERRY...WIBAUX 201 PM MST SUN FEB 13 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. * WINDS: WEST TO NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH WILL CONTINUE. * TIMING: THESE VERY STRONG WINDS ARE EXPECTED TO CONTINUE INTO THE LATE AFTERNOON. EXPECT THEM TO QUICKLY DIMINISH AROUND 6 PM. * IMPACTS: WINDS OF THIS STRENGTH CAN CAUSE DAMAGE TO PROPERTY AND ARE DANGEROUS FOR PERSONS TO BE OUTDOORS IN...WHERE LOOSE OBJECTS ARE EASILY BLOWN BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ016-017-021-022-059>061-132215- /O.CAN.KGGW.HW.W.0001.000000T0000Z-110213T2100Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...WHITEWATER...ZORTMAN... OPHEIM 201 PM MST SUN FEB 13 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED BELOW HIGH WIND WARNING CRITERIA. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Feb 11, 10:23 AM MST, 4 hours 33 minutes earlier.
Area forecast discussion, Feb 11, 10:23 AM MST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 1023 AM MST FRI FEB 11 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY... UPPER RIDGING SLOWLY CONTINUING TO PUSH OUR WAY FROM THE WEST WHILE WEAKENING. THIS WILL BRING A MILD AND DRY DAY TODAY. NO DISTINCT SHORTWAVES...SO WHILE THERE IS QUITE A BIT OF CLEARING OVER OUR E NOW...SATELLITE CHANNELS SHOWING QUITE A BIT OF HIGH CLOUDS HEADING OUR WAY TODAY. 00Z KGGW SOUNDING SHOWED WARMING AT ALL LEVELS THE PAST 24 HOURS...WITH MODELS SHOWING FURTHER WARMING TODAY. SOME AREAS HAVE MIXED OUT THE SHALLOW MORNING INVERSIONS THOUGH...OTHERS WILL SOON. NOT A LOT OF ROOM FOR ADDITIONAL WARMING...AS WITH INCREASING CLOUDS AND WEAKENING WINDS AS WELL AS SNOWCOVER...BUT SHOULD REACH MID TO UPPER 30S PER ONGOING FORECAST. MSAS SURFACE ANALYSIS LOOP THOUGH SHOWING WEAKENING SURFACE PRESSURE GRADIENTS AND MODELS INDICATE THIS TREND TO CONTINUE THIS AFTERNOON...AND WHILE WINDS AT 850 MB START TO INCREASE...FORECAST SOUNDINGS INDICATE THAT THE MIXED LAYER WITH GOOD LAPSES WILL BE VERY SHALLOW AT BEST. DRIFTING OF SNOW IN SOME AREAS YET...BUT GENERALLY NOT HAVING A SIGNIFICANT IMPACT ON VISIBILITY OR CAUSING MUCH PROBLEM...SO WINTER WEATHER ADVISORY IS CANCELLED. SIMONSEN PREVIOUS SHORT TERM...FOR NORTHEAST MONTANA...TOAY THROUGH SUNDAY...WEAK SHORTWAVE ON NORTHWEST FLOW HAS BROUGHT SOME LIGHT SNOW SHOWERS AND GUSTY WEST WINDS TO THE FORECAST AREA OVERNIGHT. THE GUSTY WEST WINDS HAVE BEEN ACCOMPANIED WITH BLOWING AND DRIFTING SNOW IN AREAS WHERE LOOSE SNOW COVER EXISTS. WITH THE WIND SPEEDS STILL OVER 20 MPH OVER VARIOUS LOCATIONS OF THE ADVISORY AREA...WILL KEEP CURRENT WINTER WEATHER ADVISORY FOR BLOWING SNOW IN PLACE THIS MORNING. THE WAVE WILL MOVE TO THE EAST THIS MORNING TAKING THE SNOW SHOWERS WITH IT. WILL MENTION ISOLATED TO SCATTERED SNOW SHOWERS IN THE EAST FOR THIS MORNING. THE SURFACE GRADIENT WILL LOOSEN SOMEWHAT BY 18Z SO THE WINDS WILL DIMINISH. MID AND HIGH LEVEL MOISTURE IN THE NORTHWEST FLOW ALOFT WILL KEEP SKIES MOSTLY CLOUDY TODAY. WITH ATMOSPHERE FAIRLY WELL MIXED AT THIS TIME AND LIMITED TEMPERATURES ADVECTION...TEMPERATURES WILL ONLY RISE A FEW DEGREES ABOVE THEIR CURRENT READINGS TODAY. UPPER RIDGE MOVES INLAND FROM THE PACIFIC TODAY AND GETS FLATTENED SOMEWHAT BY THE NEXT SHORTWAVE ON SATURDAY. THIS WILL BRING MILD AND DRY WEATHER TO THE REGION WITH HIGHS IN THE 40S FOR MOST AREAS ON SATURDAY. TIGHTENING SURFACE GRADIENT FROM A LOW PRESSURE SYSTEM MOVING ACROSS ALBERTA AND SASKATCHEWAN WILL INCREASE THE WINDS ON SATURDAY. WHILE THE MODELS ARE FORECASTING...50 KNOT WINDS AT 850 MB ...MIXING WILL BE LIMITED BY A STRONG INVERSION. HIGHER ELEVATIONS OF THE LITTLE ROCKIES WILL LIKELY HAVE WINDS APPROACHING HIGH WIND WARNING CRITERIA. THE QUESTION IS WHETHER OR NOT THE SNOW COVER WILL STILL BE LOOSE ENOUGH TO BLOW? IF IT IS...THEN BLIZZARD CONDITIONS ARE LIKELY. WILL HOLD OFF ON ISSUING ANY WATCHES AT THIS POINT. THE SHORTWAVE TROUGH MOVES ALONG THE MONTANA/CANADA BORDER SATURDAY NIGHT WITH A DRY COLD FRONT WHICH WILL KEEP THE WINDS GOING. UPPER RIDGE STARTS REBOUNDING ON SUNDAY. LOOK FOR DRY WEATHER WITH SLIGHTLY COOLER TEMPERATURES. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... THIS PART OF THE FORECAST PERIOD BEGINS WITH SILENT IF NOT ZERO POPS AND TEMPERATURES WELL ABOVE NORMAL UNDER A WEAK UPPER RIDGE OVER THE MOUNTAIN STATES AND HIGH PLAINS REGIONS. THIS GENERAL WARMING TREND SHOULD EXTEND THROUGH TUESDAY. EXPECT GENEROUS MELTING OF THE SNOW PACK ACROSS THE AREA WITH PARTLY CLOUDY SKIES. BEGINNING ON WEDNESDAY...WHEN THE UPPER FLOW COMES MORE OUT OF THE SOUTHWEST...A LARGE AND MULTI-LOBED UPPER LOW ENGULFS THE WESTERN CONUS. THIS WILL INTRODUCE A NUMBER OF EMBEDDED SHORTWAVE TROUGHS WHICH WILL BRING RENEWED CHANCES FOR SNOW SHOWERS THROUGH THE END OF THE EXTENDED FORECAST PERIOD. EVEN THOUGH IT APPEARS THIS FAR INTO THE EXTENDED PERIOD...MODELS SHOW GOOD AGREEMENT IN BRINGING PRECIPITATION INTO NORTHEAST MONTANA. FELT COMFORTABLE ENOUGH TO INCREASE POPS INTO THE CHANCE CATEGORY. A COLD FRONT ON THURSDAY WILL DROP TEMPERATURES BACK TO BELOW NORMAL LEVELS. AT THIS TIME...DO NOT EXPECT ANY WIND CHILL CONCERNS. BMICKELSON && .AVIATION... DRIER AIR HAS NOW RAISED FLIGHT CONDITIONS BACK UP TO VFR. AFTER SOME PARTIAL CLEARING SKIES FRIDAY MORNING...SOME CIRRUS CLOUDS WILL SPREAD OVER THE REGION TOWARD THE END OF THIS TAF CYCLE. BMICKELSON && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Feb 11, 10:27 AM MST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 1027 AM MST FRI FEB 11 2011 MTZ016>027-059>062-121730- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 1027 AM MST FRI FEB 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY WEST WINDS 15 TO 30 MPH ARE EXPECTED TO DEVELOP DURING THE DAY ON SATURDAY AND CONTINUE INTO SUNDAY. HIGHER ELEVATIONS OF THE LITTLE ROCKY MOUNTAINS WILL SEE WIND GUSTS UP TO 55 MPH. ANY REMAINING LOOSE SNOW COVER HAS THE POTENTIAL TO BLOW AND DRIFT. SEVERAL DAYS OF ABOVE FREEZING TEMPERATURES ARE EXPECTED THIS WEEKEND AND EARLY NEXT WEEK. LOOK FOR SNOW COVERED ROADS TO BE SLUSHY. IN SOME AREAS...ESPECIALLY SOUTH OF A WHITEWATER TO GLASGOW TO GLENDIVE LINE...ENOUGH SNOW MAY MELT TO ALLOW SMALL CREEKS AND STREAMS TO BEGIN TO RUN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.